Arkansas, 2006Flash Flood in Arkansas, May 4, 2006
May 4, 2006 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 4, 9:24 AM CST, 6 minutes earlier.
Area forecast discussion, May 4, 9:24 AM CST, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1024 AM CDT THU MAY 4 2006
.UPDATE...
LARGE AREA OF HEAVY TO MODERATE RAIN THIS MORNING HAS RESULTED IN
NUMEROUS FLASH FLOOD WARNINGS. LATEST IR SATELLITE SHOWS CLOUD
TOPS WARMING AND PRECIPITATION INTENSITY LOWERING OVER MOST OF THE
AREA WITH ONE NOTICEABLE EXCEPTION. OUTFLOW BOUNDARY FROM EARLIER
CONVECTION INTERACTING WITH FRONTAL BOUNDARY SLICING THROUGH THE
STATE WILL KEEP POTENTIAL FOR HEAVY RAIN OVER CENTRAL AND
NORTHEAST ARKANSAS FOR AT LEAST THE NEXT SEVERAL HOURS. WILL
CONTINUE FLASH FLOOD WATCH THROUGH THE DAY. QUICK PEEK AT THE NEW
MODELS CONTINUE STILL SWING SEVERAL SHORTWAVES THROUGH THE AREA
THIS AFTERNOON WITH PRECIPITATION LIKELY TO CONTINUE.
SEVERE WEATHER THREAT DIMINISHED OVER MOST OF THE STATE AS AIR
MASS REALLY WORKED OVER. CAN NOT RULE OUT SOMETHING FIRING UP OVER
THE SOUTHWEST ESPECIALLY IS SOME INSOLATION IS SEEN. WILL CONTINUE
TO MONITOR.
CHANGES TO THE FORECAST INCLUDE LOWERING HIGH TEMPERATURES ACROSS
THE NORTH AND CENTRAL SECTIONS...INCREASING RAINFALL CHANCES AND
CLOUD COVER. UPDATE OUT SHORTLY.
&&
.PREV DISCUSSION.../ISSUED 710 AM CDT THU MAY 4 2006/
AVIATION...
STRATUS BASED AROUND 1500 FEET BEING OBSERVED AT KLIT AND KPBF AND
HAVE THIS IN THE FORECAST FOR THOSE TAFS AND KHOT THROUGH MID
MORNING. LOW TEMP/DEW POINT SPREADS ALSO BRING UP A CONCERN FOR
FOG WITH VISIBITY AROUND 5 MILES. KHRO WILL BE IN FOR SEVERAL HOURS
OF STEADY RAIN WITH OCCASIONAL THUNDER. THIS MAY END LATER IN THE
MORNING THEN MAY SEE NEW DEVELOPMENT THIS AFTERNOON. RAIN AND
THUNDERSTORMS INDICATED CLOSE TO KLIT AND KPBF SO THIS WAS INCLUDED
IN THOSE TAFS EARLY THIS MORNING. NEW DEVELOPMENT THIS AFTERNOON
MAY AFFECT THOSE TAFS AND KHOT SO HAVE MENTION OF THUNDER IN THE
TAFS THROUGH THE AFTERNOON AND EVENING.
PREV DISCUSSION.../ISSUED 638 AM CDT THU MAY 4 2006/
UPDATE...
HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE LITTLE ROCK
METRO AREA. UPDATES ALREADY OUT.
PREV DISCUSSION.../ISSUED 350 AM CDT THU MAY 4 2006/
SHORT TERM...TODAY THROUGH SUNDAY
RADAR AND SATELLITE IMAGERY CURRENTLY SHOWING SEVERAL MESOSCALE
SYSTEMS AFFECTING THE FORECAST AREA. FIRST SYSTEM OVER NORTH CENTRAL/
NORTHEAST ARKANSAS DEVELOPED ALONG THE REMNANTS OF AN OLD FRONTAL
BOUNDARY. EASILY SEEN OUTFLOW GENERATED BY THIS SYSTEM WILL NO DOUBT
ACT AS SOME FOCUS FOR ADDITIONAL DEVELOPMENT ONCE THE HEATING OF THE
DAY KICKS IN. THE OTHER SYSTEM DEVELOPED OVER EASTERN OKLAHOMA INVOF
SURFACE LOW AND ATTENDANT COLD FRONT.
THE FRONT IS CURRENTLY MOVING INTO FAR NORTHWEST ARKANSAS. CURRENT
SYSTEM IN OKLAHOMA/NORTHWEST ARKANSAS WILL WEAKEN IN THE NEXT
SEVERAL HOURS. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL
OCCUR AS THE FRONT MAKES ITS WAY INTO THE STATE AND INTERACTS WITH
DAYTIME HEATING AND OUTFLOW FROM PREVIOUS CONVECTION.
PRIMARY CONCERN WITH THIS PACKAGE WILL BE THREAT OF LOCALLY HEAVY
RAINFALL TODAY AND TONIGHT. AS THE SURFACE FRONT SAGS SOUTHWARD INTO
ARKANSAS...A SHORTWAVE TROUGH WILL MOVE THROUGH AND INTERACT WITH
THE SYSTEM. THIS INTERACTION...ALONG WITH PLENTY OF ISENTROPIC
UPLIFT AND PRECIPITABLE WATER VALUES IN THE 1-2 INCH RANGE WILL
ALLOW FOR ONE TO TWO INCH RAINFALL AMOUNTS IN PORTIONS OF NORTHERN
AND WESTERN ARKANSAS. STORM MOTION WILL BE AROUND 10-15 KNOTS...
MEANING THAT THE STORMS WILL BE SLOW MOVERS. AS HAS BEEN THE TREND
OVER THE LAST FEW HOURS...STORMS WILL LIKELY FORM AND MOVE OVER THE
SAME AREAS WHICH WILL ALSO INCREASE THE FLASH FLOOD THREAT. AS LOW
AS FLASH FLOOD GUIDANCE IS...AND AS SATURATED AS THE GROUND HAS
BEEN...AM GOING TO GO WITH A FLASH FLOOD WATCH FOR AREAS NORTH OF A
LINE FROM WALDRON...TO CONWAY...TO AUGUSTA.
SEVERE STORM THREAT WILL CONTINUE TODAY THROUGH FRIDAY...WITH HAIL
AND WIND BEING THE PRIMARY CONCERN.
AS THE UPPER FLOW BUCKLES EARLY FRIDAY MORNING...THE FRONT WILL GAIN
A LITTLE MORE MOMENTUM. THE FRONT WILL PUSH OUT OF THE STATE BY LATE
FRIDAY NIGHT. HOWEVER...MOISTURE WILL REMAIN ABUNDANT OVER THE
REGION...WITH SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH. THUS...
KEPT POPS IN THE FORECAST THROUGH SUNDAY TO ACCOUNT FOR THIS. FRONT
ITSELF WILL STALL OUT JUST SOUTH OF ARKANSAS ON SUNDAY...MOVING BACK
TO THE NORTH SOME TIME NEXT WEEK.
THANKS TO WFO TULSA FOR COORDINATION THIS MORNING.
LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
MOISTURE REMAINS HIGH ACROSS THE AREA THROUGH THE PERIOD. SURFACE
HIGH PRESSURE TO THE NORTH WILL COVER THE AREA AT FIRST WITH COOLER
AIR IN PLACE BUT THIS WEAKENS ON MONDAY ALLOWING FOR WINDS TO TURN
AROUND TO THE SOUTH AND BRING MORE MOISTURE IN. MEANWHILE THE UPPER
LOW OVER THE SOUTHWEST WILL COME OUT EARLY NEXT WEEK BUT WEAKEN AS
IT GETS ABSORBED INTO THE MAIN UPPER FLOW. A COLD FRONT THEN
APPROACHES THE AREA FROM THE NORTHWEST TUESDAY AS AN UPPER LOW
SETTLES INTO SOUTHERN CANADA. INDICATIONS ARE THIS FRONT WILL REACH
NORTHERN AREAS OF THE CWA THEN STALL BEFORE FINALLY MOVING THROUGH
WEDNESDAY NIGHT. OF COURSE THIS TIMING IS SUBJECT TO CHANGE. AT ANY
RATE WILL NEED TO HAVE MENTION OF SOME CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE PERIOD. KEPT
FORECAST DRY FOR SUNDAY NIGHT THEN HAVE POPS IN THE 20 TO 40 PERCENT
RANGE FOR THE REST OF THE PERIOD. KEPT TEMP FORECASTS THE SAME
EXCEPT FOR MINS NEXT WEDNESDAY NIGHT. RAISED THEM SOME AS THE COLD
FRONT IS INDICATED TO BE HANGING TO THE NORTH OF THE AREA.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ043-ARZ044-ARZ045.
&&
56
Hazardous weather outlook, May 4, 9:30 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 AM CDT THU MAY 4 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1030 AM CDT THU MAY 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF NORTHERN ARKANSAS TODAY.
HEAVY RAIN IS LIKELY IN MANY AREAS AND SOME FLASH FLOODING IS LIKELY.
A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE NORTHERN HALF OF
ARKANSAS.
THE RAIN MAY DECREASE LATER BRIEFLY...ESPECIALLY OVER THE SOUTHWEST
PART OF THE STATE...BUT NEW THUNDERSTORMS WILL LIKELY DEVELOP LATER
THIS AFTERNOON AND A NEW COMPLEX OF THUNDERSTORMS COULD BE IN PLACE
BY EARLY TONIGHT WITH MORE HEAVY RAIN AND A RISK OF FLASH FLOODING.
IN THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON THEN MAY CONTINUE THROUGH TONIGHT. ISOLATED
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE AND
LOCALLY HEAVY RAIN WILL ALSO OCCUR.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL SLOWLY SINK TO THE SOUTH ACROSS THE AREA TODAY AND
FRIDAY THEN SHOULD DROP TO THE SOUTH OF THE STATE. UPPER LEVEL LOWS
WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY.
THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS FRIDAY
THROUGH SATURDAY. HEAVY RAINS WHICH COULD RESULT IN SOME FLOODING...
AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND
WILL BE POSSIBLE.
THUNDERSTORMS WILL TEND TO DEVELOP AROUND MIDDAY OR IN THE AFTERNOON
AND INCREASE THROUGH THE AFTERNOON. COMPLEXES OF THUNDERSTORMS MAY
DEVELOP BY EVENING AND CONTINUE THROUGH MOST OF THE NIGHT BEFORE
DECREASING. RAIN WILL LIKELY BE AT A MINIMUM DURING THE MORNING.
THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING WHILE THE BEST CHANCE FOR HEAVY RAIN AND
FLOODING WILL BE DURING THE NIGHT.
CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY THROUGH
WEDNESDAY. PRESENT INDICATIONS ARE THAT THE CHANCE OF HEAVY RAIN AND
SEVERE WEATHER WILL BE LESS DURING THIS PERIOD...BUT COULD STILL BE
POSSIBLE.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
29
In the hours before
Local storm report, May 4, 5:12 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
612 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD HARRISON 36.24N 93.12W
05/04/2006 BOONE AR LAW ENFORCEMENT
STREET FLOODING NEAR UNION ROAD.
&&
57Local storm report, May 4, 5:25 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD HARRISON 36.24N 93.12W
05/04/2006 BOONE AR LAW ENFORCEMENT
STREET FLOODING NEAR UNION ROAD.
0540 AM FLASH FLOOD CASSCOE 34.52N 91.32W
05/04/2006 ARKANSAS AR PUBLIC
STREET FLOODING IN CASSCOE.
&&
57Local storm report, May 4, 9:22 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1022 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD SEARCY 35.24N 91.73W
05/04/2006 WHITE AR LAW ENFORCEMENT
FLOODING ON BEEBE-CAPPS HIGHWAY. APARTMENT COMPLEX HAD 4
FEET OF WATER IN ITS COURTYARD AND CARS FLOATING.
0910 AM FLASH FLOOD 3 NE NORTH LITTLE ROCK 34.82N 92.22W
05/04/2006 PULASKI AR NWS EMPLOYEE
FLOODING ON MCCAIN BLVD. NEAR THE MALL.
1000 AM FLASH FLOOD 3 ESE GRIFFITHVILLE 35.11N 91.60W
05/04/2006 WHITE AR CO-OP OBSERVER
WIDESPREAD FLOODING NEAR WHITE/PRAIRIE COUNTY LINE. WATER
OVER HIGHWAY 11.
1000 AM FLASH FLOOD 8 NNW DES ARC 35.08N 91.56W
05/04/2006 PRAIRIE AR CO-OP OBSERVER
WIDESPREAD FLOODING NEAR WHITE/PRAIRIE COUNTY LINE. WATER
OVER HIGHWAY 11.
&&
28Flash Flood, Faulkner
- When
- May 4, 9:30 AM CST to 2:00 PM CST
- Where
- Faulkner County, Conway
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
Heavy rains produced flash flooding in parts of downtown Conway. Several businesses had standing water inside for a few hours after the rainfall subsided. Some vehicles were washed off roadways, but no injuries were reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 4 to 5, 2006$15 million · 4 in hail · 19 events
- Tornadoes and Hail in Texas, May 4, 2006$2.2 million · F1 · 27 events
- Flash Flooding and Hail in Oklahoma, May 4, 2006$625,000 · 1.75 in hail · 10 events
- Damaging Wind in Mississippi, May 4, 20063 injured · $300,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, May 4, 2006$700,000 · 60 kt wind · 2 events
- Hail in Texas, May 4, 2006$312,000 · 3 in hail · 13 events
- Damaging Winds in Louisiana, May 4, 2006$503,000 · 70 kt wind · 2 events
- Damaging Winds in Louisiana, May 4, 2006$450,000 · 75 kt wind · 3 events
- Flash Flood and Hail in Texas, May 4 to 5, 2006$210,000 · 4.25 in hail · 16 events
- Damaging Wind in Arkansas, May 4, 2006$50,000 · 59 kt wind · 1 event
- Damaging Wind in Louisiana, May 4, 2006$50,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, May 4, 2006$30,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510668.